MAUDE Adverse Event Report: LIVANOVA USA INC AORTIC ARCH CANNULAS; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

LIVANOVA USA INC AORTIC ARCH CANNULAS; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number RA-XXXXX
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event occurred prior to any patient involvement.A review of the dhr did not identify any deviations or non-conformities relevant to the reported issue.Clarification on the unit availability has been requested.If any additional information pertinent to the reported event is obtained, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova usa inc has received a report that, at the unpacking of the device, the tip of the aortic cannula was found disconnected from the body of the cannula.The event occurred prior to any patient involvement.
 
Additional Manufacturer Narrative
Livanova received a report stating that, during unpacking, the tip of the aortic cannula was found disconnected.There was no patient/user involvement.Investigation was based on pictures provided by the customer at the submission of the case.The dhr review of the complained lot confirmed the device was released according to product specifications.Based on livanova complaint database review, there is one similar event of tip disconnection related to the same device lot.No other event relevant to the same item code in the last 12 months.Based on livanova investigation, the most probable root cause is insufficient application of the uv adhesive during the manual assembly of the device.To prevent reoccurrence, on 23 november 2020, the personnel involved in the manufacturing of this type of devices was involved in a dedicated training.The risk is acceptable.No other corrective action will be undertaken.Livanova will keep monitoring the market.Investigation based on picture.
 
Event or Problem Description
See initial report.

Brand Name
AORTIC ARCH CANNULAS
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA USA INC
14401 w 65th way
arvada CO 80004
MDR Report Key11169030
Report Number1718850-2021-00021
Device Sequence Number2551124
Product Code DWF
UDI-Device Identifier00803622105050
UDI-Public(01)00803622105050(240)RA-1138(17)220930(10)1925200115
Combination Product (Y/N)N
Initial Reporter CountryIR
PMA/510(K) Number
K943934
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberRA-XXXXX
Device Catalogue NumberRA-1138
Device Lot Number1925200115
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/16/2020
Supplement Date Received by Manufacturer02/05/2021
Initial Report FDA Received Date01/14/2021
Supplement Report FDA Received Date03/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1